Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Had multiple heart blockage. Is slightly diabetic. Fluctuating BP after medication. Should I continue telma?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
hi sir,
my father, aged 83 was diagnosed with multiple blockage (LMCA 80%, LAD 80%, LCx 100% occlusion, RCA 95%) and LVEF ~ 25% last year in November. He is slightly diabetic (HbA1c at 6.8) but cholestrol is well under control. He was taking medicines - Telma 40, Ecospirin 10, Imdur 60, Digoxin 0.125mg 5/7 days and cardilivas 3.125, Amifru 1/2 tab daily.
His BP has been 110/65 & Pulse at 64 mostly.
But since last month BP has been under variations - goes upto 170/80 - so remedies taken in last one month:
a) Telma-AM 40 BD - did not help much
b) Arkamine (OD 9pm) since one week - morning BP shot up
c) Telma AM 40 (morning) & Arkamine at 9pm currently
So now BP comes to 110/65 in morning & then comes to 130/75 but shot upto 180/80 by 8pm.

Should we continue with option c)?

thanks a ton
Posted Wed, 27 Feb 2013 in Hypertension and Heart Disease
Answered by Dr. Luchuo Engelbert Bain 3 hours later
Considering your fathers past medical history of heart disease and hypertension, it shall be worth doing further investigations to know why these fluctuations in his blood pressure. Fluctuations could be caused by his system not adapting fast to medication, or other medical conditions like phaechromocytomas, an adrenal condition, and excess thyroid hormones in blood (hyperthyroidism).
Under ideal conditions, the drugs he is currently taking should be able to control his BP. Also, fluctuations in the blood pressure shall involve a keen monitoring of his pulse. An all night Electrocardiographic monitoring to assess this heart s electrical functioning, exclude any heart block, a cardiac ultrasound shall be essential.
Screening for phaechomocytomas, hyperthyroidism is valuable in this reevaluation and consequent modification of his treatment.
Consulting a cardiologist if vital and could really be of much help. However, he should continue with his current medications until he is reevaluated by a physician.
Hope this helps as I would be honored answering any further questions or any suggestions if need be.
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Follow-up: Had multiple heart blockage. Is slightly diabetic. Fluctuating BP after medication. Should I continue telma? 12 hours later
Thanks a XXXXXXX for the advice. I would have the Thyroid profile done. However I forgot to mention that his pulse rate has been hovering around 65-70 for a long time.

Just one more Q:

Is Telma AM 40 ( telmisartan 40 mg, amlodipine 5 mg) in morning & Arkaemin (Clonidine 100mcg) in evening is a recommended combination or should I ask my Dr to switch back to telmisartan in future for evening.

thanks XXXXXXX
Answered by Dr. Luchuo Engelbert Bain 3 hours later
Hi and thanks for your precisions,
I think the protocol for your management is appropriate. A pulse of 65 - 70 is within normal limits. It only becomes disturbing when the pulse start going below 60 or getting above 85.
The pulse rate is very normal and the treatment plan appropriate. Continue this regimen as you wait to see your dad's cardiologist, as I said, except you notice other very new or abnormal symptoms.

Nice day and have a great time.
Quick recovery,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor